Generalized translation operator and uncertainty principles associated with the deformed Stockwell transform


  • Hatem Mejjaoli Taibah University, College of Sciences, Department of Mathematics, P.O. Box 30002 Al Madinah Al Munawarah, Saudi Arabia



We study the generalized translation operator associated with the deformed Hankel transform on $\mathbb{R}$. Firstly, we prove the trigonometric form of the generalized translation operator. Next, we derive the positivity of this operator on a suitable space of even functions. Making use of the positivity of the generalized translation operator we introduce and study the deformed Stockwell transform. Knowing the fact that the study of uncertainty principles is both theoretically interesting and practically useful, we formulate several qualitative uncertainty principles for this new integral transform. Firstly, we mainly establish various versions of Heisenberg's uncertainty principles. Secondly, we derive some weighted uncertainty inequalities such as Pitt's and Beckner's uncertainty inequalities for the deformed Stockwell transform. We culminate our study by formulating several concentration-based uncertainty principles, including the Amrein–Berthier–Benedicks and local inequalities for the deformed Stockwell transform.


Download data is not yet available.


M. Bahri, F. A. Shah, and A. Y. Tantary, Uncertainty principles for the continuous shearlet transforms in arbitrary space dimensions, Integral Transforms Spec. Funct. 31 no. 7 (2020), 538–555.  DOI  MR  Zbl

W. Beckner, Pitt's inequality and the uncertainty principle, Proc. Amer. Math. Soc. 123 no. 6 (1995), 1897–1905.  DOI  MR  Zbl

S. Ben Saïd and L. Deleaval, Translation operator and maximal function for the ($k$,1)-generalized Fourier transform, J. Funct. Anal. 279 no. 8 (2020), 108706, 32 pp.  DOI  MR  Zbl

S. Ben Saïd, T. Kobayashi, and B. Ørsted, Laguerre semigroup and Dunkl operators, Compos. Math. 148 no. 4 (2012), 1265–1336.  DOI  MR  Zbl

M. Benedicks, On Fourier transforms of functions supported on sets of finite Lebesgue measure, J. Math. Anal. Appl. 106 no. 1 (1985), 180–183.  DOI  MR  Zbl

M. A. Boubatra, S. Negzaoui, and M. Sifi, A new product formula involving Bessel functions, Integral Transforms Spec. Funct. 33 no. 3 (2022), 247–263.  DOI  MR  Zbl

H. P. Cai, Z. H. He, and D. J. Huang, Seismic data denoising based on mixed time-frequency methods, Appl. Geophys. 8 (2011), 319–327.  DOI

V. Catană, Schatten–von Neumann norm inequalities for two-wavelet localization operators associated with $β$-Stockwell transforms, Appl. Anal. 91 no. 3 (2012), 503–515.  DOI  MR  Zbl

P. Ciatti, F. Ricci, and M. Sundari, Heisenberg-Pauli-Weyl uncertainty inequalities and polynomial volume growth, Adv. Math. 215 no. 2 (2007), 616–625.  DOI  MR  Zbl

L. Debnath and F. A. Shah, Lecture Notes on Wavelet Transforms, Compact Textbooks in Mathematics, Birkhäuser/Springer, Cham, 2017.  DOI  MR  Zbl

I. Djurović, E. Sejdić, and J. Jiang, Frequency-based window width optimization for $S$-transform, AEU Int. J. Electron. Commun. 62 no. 4 (2008), 245–250.  DOI

D. L. Donoho and P. B. Stark, Uncertainty principles and signal recovery, SIAM J. Appl. Math. 49 no. 3 (1989), 906–931.  DOI  MR  Zbl

J. Du, M. W. Wong, and H. Zhu, Continuous and discrete inversion formulas for the Stockwell transform, Integral Transforms Spec. Funct. 18 no. 7-8 (2007), 537–543.  DOI  MR  Zbl

C. F. Dunkl, Differential-difference operators associated to reflection groups, Trans. Amer. Math. Soc. 311 no. 1 (1989), 167–183.  DOI  MR  Zbl

C. F. Dunkl, Hankel transforms associated to finite reflection groups, in Hypergeometric Functions on Domains of Positivity, Jack Polynomials, and Applications (Tampa, FL, 1991), Contemp. Math. 138, Amer. Math. Soc., Providence, RI, 1992, pp. 123–138.  DOI  MR  Zbl

W. G. Faris, Inequalities and uncertainty principles, J. Mathematical Phys. 19 no. 2 (1978), 461–466.  DOI  MR

G. B. Folland and A. Sitaram, The uncertainty principle: a mathematical survey, J. Fourier Anal. Appl. 3 no. 3 (1997), 207–238.  DOI  MR  Zbl

S. Ghazouani and F. Bouzeffour, Heisenberg uncertainty principle for a fractional power of the Dunkl transform on the real line, J. Comput. Appl. Math. 294 (2016), 151–176.  DOI  MR  Zbl

S. Ghobber and P. Jaming, Uncertainty principles for integral operators, Studia Math. 220 no. 3 (2014), 197–220.  DOI  MR  Zbl

D. V. Gorbachev, V. I. Ivanov, and S. Y. Tikhonov, Pitt's inequalities and uncertainty principle for generalized Fourier transform, Int. Math. Res. Not. IMRN no. 23 (2016), 7179–7200.  DOI  MR  Zbl

V. Havin and B. Jöricke, The Uncertainty Principle in Harmonic Analysis, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) 28, Springer-Verlag, Berlin, 1994.  DOI  MR  Zbl

R. Howe, The oscillator semigroup, in The Mathematical Heritage of Hermann Weyl (Durham, NC, 1987), Proc. Sympos. Pure Math. 48, Amer. Math. Soc., Providence, RI, 1988, pp. 61–132.  DOI  MR  Zbl

T. R. Johansen, Weighted inequalities and uncertainty principles for the $(k,a)$-generalized Fourier transform, Internat. J. Math. 27 no. 3 (2016), 1650019, 44 pp.  DOI  MR  Zbl

T. Kawazoe and H. Mejjaoli, Uncertainty principles for the Dunkl transform, Hiroshima Math. J. 40 no. 2 (2010), 241–268.  MR  Zbl Available at

T. Kobayashi and G. Mano, The Schrödinger model for the minimal representation of the indefinite orthogonal group $O(p,q)$, Mem. Amer. Math. Soc. 213 no. 1000 (2011).  DOI  MR  Zbl

V. Kumar and M. Ruzhansky, $L^p$-$L^q$-boundedness of $(k,a)$-Fourier multipliers with applications to nonlinear equations, Int. Math. Res. Not. IMRN no. 2 (2023), 1073–1093.  DOI  MR  Zbl

R. Ma, Heisenberg inequalities for Jacobi transforms, J. Math. Anal. Appl. 332 no. 1 (2007), 155–163.  DOI  MR  Zbl

H. Mejjaoli, Uncertainty principles for the generalized Fourier transform associated to a Dunkl-type operator, Appl. Anal. 95 no. 9 (2016), 1930–1956.  DOI  MR  Zbl

H. Mejjaoli, Harmonic analysis associated with the generalized differential-difference operator on the real line and quantitative uncertainty principles for its Hartley transform, Appl. Anal. 96 no. 7 (2017), 1146–1169.  DOI  MR  Zbl

H. Mejjaoli, Spectral theorems associated with the $(k,a)$-generalized wavelet multipliers, J. Pseudo-Differ. Oper. Appl. 9 no. 4 (2018), 735–762.  DOI  MR  Zbl

H. Mejjaoli, Wavelet-multipliers analysis in the framework of the $k$-Laguerre theory, Linear Multilinear Algebra 67 no. 1 (2019), 70–93.  DOI  MR  Zbl

H. Mejjaoli, $(k,a)$-generalized wavelet transform and applications, J. Pseudo-Differ. Oper. Appl. 11 no. 1 (2020), 55–92.  DOI  MR  Zbl

H. Mejjaoli, $k$-Hankel Gabor transform on $ℝ^d$ and its applications to the reproducing kernel theory, Complex Anal. Oper. Theory 15 no. 1 (2021), Paper No. 14, 54 pp.  DOI  MR  Zbl

H. Mejjaoli, Time-frequency analysis associated with the $k$-Hankel Gabor transform on $ℝ^d$, J. Pseudo-Differ. Oper. Appl. 12 no. 3 (2021), Paper No. 41, 58 pp.  DOI  MR  Zbl

H. Mejjaoli, New uncertainty principles for the $(k, a)$-generalized wavelet transform, Rev. Un. Mat. Argentina 63 no. 1 (2022), 239–279.  DOI  MR  Zbl

H. Mejjaoli and K. Trimèche, $k$-Hankel two-wavelet theory and localization operators, Integral Transforms Spec. Funct. 31 no. 8 (2020), 620–644.  DOI  MR  Zbl

J. F. Price, Inequalities and local uncertainty principles, J. Math. Phys. 24 no. 7 (1983), 1711–1714.  DOI  MR  Zbl

J. F. Price, Sharp local uncertainty inequalities, Studia Math. 85 no. 1 (1987), 37–45.  DOI  MR  Zbl

J. F. Price and A. Sitaram, Local uncertainty inequalities for locally compact groups, Trans. Amer. Math. Soc. 308 no. 1 (1988), 105–114.  DOI  MR  Zbl

L. Riba and M. W. Wong, Continuous inversion formulas for multi-dimensional Stockwell transforms, Math. Model. Nat. Phenom. 8 no. 1 (2013), 215–229.  DOI  MR  Zbl

L. Riba and M. W. Wong, Continuous inversion formulas for multi-dimensional modified Stockwell transforms, Integral Transforms Spec. Funct. 26 no. 1 (2015), 9–19.  DOI  MR  Zbl

M. Rösler, Convolution algebras which are not necessarily positivity-preserving, in Applications of Hypergroups and Related Measure Algebras (Seattle, WA, 1993), Contemp. Math. 183, Amer. Math. Soc., Providence, RI, 1995, pp. 299–318.  DOI  MR  Zbl

K. A. Ross, Hypergroups and signed hypergroups, in Harmonic Analysis and Hypergroups (Delhi, 1995), Trends Math., Birkhäuser, Boston, MA, 1998, pp. 77–91.  MR  Zbl

N. B. Salem and A. R. Nasr, Heisenberg-type inequalities for the Weinstein operator, Integral Transforms Spec. Funct. 26 no. 9 (2015), 700–718.  DOI  MR  Zbl

F. A. Shah and A. Y. Tantary, Polar wavelet transform and the associated uncertainty principles, Internat. J. Theoret. Phys. 57 no. 6 (2018), 1774–1786.  DOI  MR  Zbl

F. A. Shah and A. Y. Tantary, Non-isotropic angular Stockwell transform and the associated uncertainty principles, Appl. Anal. 100 no. 4 (2021), 835–859.  DOI  MR  Zbl

C. E. Shannon, A mathematical theory of communication, ACM SIGMOBILE Mobile Comput. Commun. Rev. 5 no. 1 (2001), 3–55.  DOI

D. Slepian, Prolate spheroidal wave functions, Fourier analysis and uncertainty. IV. Extensions to many dimensions; generalized prolate spheroidal functions, Bell System Tech. J. 43 (1964), 3009–3057.  DOI  MR  Zbl

D. Slepian, Some comments on Fourier analysis, uncertainty and modeling, SIAM Rev. 25 no. 3 (1983), 379–393.  DOI  MR  Zbl

D. Slepian and H. O. Pollak, Prolate spheroidal wave functions, Fourier analysis and uncertainty. I, Bell System Tech. J. 40 (1961), 43–63.  DOI  MR  Zbl

H. M. Srivastava, F. A. Shah, and A. Y. Tantary, A family of convolution-based generalized Stockwell transforms, J. Pseudo-Differ. Oper. Appl. 11 no. 4 (2020), 1505–1536.  DOI  MR  Zbl

R. G. Stockwell, L. Mansinha, and R. P. Lowe, Localization of the complex spectrum: the $S$ transform, IEEE Trans. Signal Process. 44 no. 4 (1996), 998–1001.  DOI

W. Teng, Hardy inequalities for fractional $(k,a)$-generalized harmonic oscillators, J. Lie Theory 32 no. 4 (2022), 1007–1023.  MR  Zbl

K. Trimèche, Generalized Wavelets and Hypergroups, Gordon and Breach, Amsterdam, 1997.  MR  Zbl

S. B. Yakubovich, Uncertainty principles for the Kontorovich-Lebedev transform, Math. Model. Anal. 13 no. 2 (2008), 289–302.  DOI  MR  Zbl